Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 25, 2004, 1:10 PM CDT for Coryell County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 25, 2004, 6:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 251815 FFWFTW TXC099-252315- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 PM CDT * RUNOFF FROM THE HEAVY RAIN THAT WE HAVE RECEIVED DURING THE LAST FEW DAYS IS RESULTING IN FLOODING ALONG THE LEON RIVER SOUTHEAST OF GATESVILLE. THE CORYELL COUNTY SHERIFFS OFFICE REPORTED THAT FM 1829 NEAR MOUND IS BEING BARRICADED DUE TO WATER RISING OVER THE ROAD. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3127 9753 3132 9744 3148 9758 3141 9770 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 12:17 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 25, 12:17 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT SUN APR 25 2004 .AVIATION... IFR CIGS BEGINNING TO QUICKLY BECOME MVFR IN THE LAST HOUR AS CLOUDS DECREASE FROM NW TO SE. PRECIP WORKING FURTHER SE AS WELL. THUS...WILL GO WITH A TEMPO FOR MVFR CIGS FOR AN HOUR FOR KDFW AND KFTW WITH NEW TAFS...HOLDING MVFR CIGS POSSIBLY AN EXTRA HOUR FOR KDAL. KACT SHOULD STAY MVFR A BIT LONGER...BUT DO EXPECT THEM TO GO VFR AS WELL. LIGHT FLOW...WET GROUND AND SCT-BKN MID LEVEL CLOUDS SHOULD ALLOW SOME VERY LOW CLOUDS TO FROM TOWARD 11-12Z TOMORROW. CONFIDENCE NOT TERRIBLY HIGH...BUT WILL INCLUDE A TEMPO GROUP WITH LIFR CIGS AND MVFR VISBY. 80 && .SHORT TERM... MUCH MORE TO DISCUSS THIS MORNING THAN THOUGHT 24 HRS AGO...AS BAND OF ELEVATED CONVECTION CONTINUES STREAMING E/NEWD AROUND 30 MPH BETWEEN I-20/30 AND A LAMPASAS...WACO...PALESTINE CORRIDOR AS OF 08Z. FROM U/A ANALYSIS/PROFILER NETWORK...SEEMS A BOUNDARY AROUND 850MB IS LOCATED IN THIS VCNTY AND WILL ONLY FLUCTUATE SLIGHTLY SEWD BY THIS AFTN...AS PROFILERS INDICATE WEAK LLJ 20-30 KTS FEEDING 11-13 DEG C 850 MB DEW PTS INTO THIS FEATURE AND ENHANCING SOME ISENTROPIC LIFT OVER IT...ALONG WITH RRQ OF 70-90 UPPER JET ANCHORED FROM OK...NEWD INTO MID MS VALLEY WITH SOME PERTURBATIONS MOVING RAPIDLY ENE ALONG SRN PERIPHERY OF IT THROUGH BASE OF TROUGH ANCHORED OVER THE PLAINS/UPPER MIDWEST. DIFFICULT TEMP/POP FCST TO SAY THE LEAST THROUGH THIS EVE. LEANING STRONGLY TO THE ETA/UKMET/RUC FCST HERE AS OTHER MODELS TOO BULLISH/FAR SOUTH WITH DRIER AIR...LOW LVL FOCUS/QPF. WILL GO HIGH POPS I-20 CORRIDOR TO KTPL-KPSN LINE AS DRIER AIR NOTED BETWEEN 850-700 MB CLOSER TO THE RED RIVER. WILL GO BELOW MOS IN BOUNDARY AREA...WITH HIGHS A CAT WARMER ON BOTH NW/SE FRINGES OF CWA. CONFIDENCE WAVERING THIS MORNING...BUT CAN/T IGNORE SATELLITE...U/A...AND RADAR TRENDS. SHORTWAVE OVER SRN ROCKIES THEN SWEEPS THROUGH TNGT AND WILL CONTINUE 20-30% POPS WITH LOW CONFIDENCE ON CHAOTIC SFC PATTERN WITH BOUNDARIES GALORE AND MSTR AVAILABILITY/DEPTH...BEFORE FINALLY SEEING UPPER FLOW GO W/NWLY AND SFC HIGH BUILDING INTO N TX IN WAKE OF DEPARTING UPPER TROUGH OVER GT LAKES ON MON WITH MILD DAYTIME TEMPS/COOL NIGHTTIME TEMPS. && .LONG TERM... ONE MORE MILD SPRING DAY TUES...BEFORE SYSTEM BEGINS ORGANIZING OVER THE ROCKIES AND PRESSURE FALLS ALONG LEE OF ROCKIES RESULTS IN A RETURN TO BREEZY SLY WINDS AND WARMER/MUGGIER CONDITIONS THROUGH LATE WEEK. MANY DISCREPANCIES SHOW UP IN MODELS LATE WEEK ON ROCKIES SYSTEM AND SLOW APPROACH OF SFC FRONT MOVING SWD THROUGH THE SRN PLAINS. VERY SUSPECT ON USUALLY TOO FAST/STRONG GFS SOLUTION AND WILL BUY OFF ON SLOWER/WARMER ECMWF SOLUTION. THUS...CONTINUED VERY LOW POPS BY WEEK/S END AND THE WEEKEND WITH TYPICAL LOW CONFIDENCE. && 05/ .PRELIMINARY TEMPERATURES/PROBABILITIES... DALLAS-FT. WORTH, TX 72 55 76 54 / 60 20 20 0 WACO, TX 70 56 77 53 / 90 30 30 0 PARIS, TX 74 52 74 50 / 40 20 20 0 DENTON, TX 75 54 75 52 / 30 20 20 0 MCKINNEY, TX 74 54 75 52 / 30 20 20 0 DALLAS, TX 72 55 76 54 / 60 20 20 0 TERRELL, TX 71 55 75 52 / 80 20 20 0 CORSICANA, TX 70 56 76 52 / 80 30 30 0 TEMPLE, TX 73 57 78 53 / 60 30 30 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Apr 25, 4:30 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SUN APR 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTH OF THE I-20 AND I-30 CORRIDORS. THUNDERSTORMS ARE LIKELY EAST OF I-35 AND SOUTH OF I-20. A SLIGHT CHANCE OF FURTHER THUNDERSTORM ACTIVITY WILL LINGER THIS EVENING AND TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING THURSDAY... AND CONTINUING INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.